Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

August 19, 2011Tattnall County, Georgia

NWS Charleston, SC issued this special weather statement at Aug 19, 2011, 8:47 PM EDT for Tattnall County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 19, 2011, 8:47 PM EDT (00:47 UTC)
Expired
Aug 19, 2011, 9:15 PM EDT
In force
28 min
Issued by
NWS Charleston, SC

County Tattnall County, GA

The radar

The Charleston,SC radar (KCLX), 114 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2011-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 747 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2011-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
747 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

575 
WWUS82 KCHS 200047
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
847 PM EDT FRI AUG 19 2011

GAZ099-114-115-200115-
CANDLER-EVANS-TATTNALL-
847 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS AND
CANDLER COUNTIES THROUGH 915 PM EDT...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLINS...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...COBBTOWN...COLLINS...GORDONIA ALTAMAHA STATE
PARK...HAGAN...MANASSAS AND REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3224 8188 3207 8193 3195 8219 3199 8222
      3218 8219 3223 8222 3234 8224 3236 8225
TIME...MOT...LOC 0047Z 301DEG 12KT 3222 8214

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Aug 19, 7:38 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 19, 7:38 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
738 PM EDT FRI AUG 19 2011

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL OVER THE REGION THROUGH THIS
WEEKEND. A COLD FRONT WILL APPROACH FROM THE NORTHWEST MONDAY...
THEN WILL STALL AND EVENTUALLY DISSIPATE OVER OR NEAR THE AREA
THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SCATTERED THUNDERSTORMS SUPPORTED BY PERSISTENT OUTFLOW BOUNDARIES
WILL CONTINUE TO PUSH TOWARD THE COAST THIS EVENING. AFTER SUNSET...
DIURNAL STABILIZATION SHOULD PROMOTE A GRADUAL DISSIPATION TREND.
UNTIL THEN...BOUNDARY INTERACTIONS/CELL MERGERS WILL SUPPORT A
LOW-END THREAT FOR ISOLATED DAMAGING WIND GUSTS.

TONIGHT...THE CWA WILL REMAIN UNDER A RATHER BAGGY AND LOW
AMPLITUDE TROF ALOFT. GUIDANCE CONTINUES TO SUGGEST THAT SOME
UPSTREAM CONVECTION...SUPPORTED BY VORTICITY MAXIMA EMBEDDED
WITHIN THE PARENT TROUGH...COULD DEVELOP AND PUSH INTO
INLAND/NORTHERN COUNTIES OVERNIGHT. FOR THAT REASON..MAINTAINED
SLIGHT CHANCE POPS IN THESE AREAS FOR A FEW HOURS AFTER
MIDNIGHT.

ALSO...GIVEN RAINFALL THAT OCCURRED INLAND ADDED A MENTION OF
PATCHY FOG THERE OVERNIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
SATURDAY...NOT YET SURE HOW THE EARLY MORNING SHORT WAVE MOVING
THROUGH THE NW FLOW WILL RELATE TO CONDITIONS AT THE SURFACE AT THE
START OF THE DAY. BUT FOR NOW HAVE KEPT A RAINFREE FORECAST IN THE
MORNING...ALTHOUGH THERE CERTAINLY COULD BE SOME ISOLATED ACTIVITY
IS AN ORGANIZED AREA OF CONVECTION IS ABLE TO FORM TO OUR NW
OVERNIGHT TONIGHT. OTHERWISE...THE MAIN TRIGGER FOR CONVECTION IN
THE AFTERNOON/EVENING WILL BE THE SEA BREEZE AND OUTFLOW BOUNDARIES
COMING IN FROM THE NW. THE RIGHT REAR QUAD OF THE UPPER LEVEL JET
AND ITS ASSOCIATED UPPER LEVEL DIVERGENCE WILL IMPACT THE AREA
DURING THE PEAK HEATING HOURS. THAT ALONG WITH DECENT SBCAPES AND
INSTABILITY AND DECENT LOW LEVEL LAPSE RATES WILL SUPPORT 20-30
POPS. HIGHEST COVERAGE WILL BE FROM BERKELEY TO JENKINS COUNTY WHERE
THE BEST BOUNDARY INTERACTION WILL OCCUR. A DEEP OFFSHORE FLOW WILL
PREVENT THE SEA BREEZE FROM MAKING HEADWAY TO FAR INLAND...AND THAT
ALONG WITH 850 MB TEMPS NEAR 19-20C WILL SUPPORT MAX TEMPS IN THE
LOWER AND MIDDLE 90S AWAY FROM THE BEACHES. THICKNESS SUPPORT HIGHER
TEMPS...BUT MOS GUIDANCE SHOWS LOWER VALUES SO WILL SPLIT THE
DIFFERENCE.

SUNDAY...THE MID AND UPPER RIDGE FROM TEXAS WILL BUILD EAST...WITH
ITS ASSOCIATED RIDGE AXIS ACROSS THE CENTRAL AND SOUTHERN PORTIONS
OF THE CWFA. WITH A LITTLE MORE LARGE SCALE SUBSIDENCE AND THE MAIN
TRIGGERS THE SEA BREEZE AND THE PROXIMITY OF THE LEE SIDE
TROUGH...WE HAVE OPTED TO CARRY NO MORE THAN 20 POPS.
HOWEVER...SHOULD BOUNDARY INTERACTIONS OCCUR WITH THE WEST AND NW
FLOW ALOFT...THERE HIGHER POPS WOULD BE IN ORDER ESPECIALLY INLAND
BY LATE IN THE DAY. THERE ARE EVEN SOME INDICATIONS THAT AN
ORGANIZED MCS COULD FORM AND IMPACT THE AREA LATE SUNDAY OR SUNDAY
NIGHT. WE/LL SEE IF THIS COMES TO FRUITION IN LATER FORECAST
CYCLES...BUT FOR NOW HAVE GONE WITH A CONSERVATIVE APPROACH. SIMILAR
850 MB TEMPS AND LOW LEVEL THICKNESS SUPPORTS TEMPS AGAIN IN THE
LOWER AND MIDDLE 90S AWAY FROM THE BEACHES.

MONDAY...THE MID AND UPPER RIDGE SLIDES SOUTH AHEAD OF THE NEXT
TROUGH THAT MOVES INTO THE EAST ALOFT. WITH A NEARBY COLD FRONT TO
THE NW...AN INCREASE IN MOISTURE AND MODEST INSTABILITY...WE WILL
BUMP POPS UP INTO THE CHANCE RANGE FOR ALL AREAS. DEPENDENT UPON
CLOUD COVER IS OUR TEMP FORECAST...BUT GIVEN SOME COMPRESSIONAL
HEATING AHEAD OF THE FRONT AND 850 MB TEMPS NEAR 18-20C...TEMPS WILL
AGAIN BE ABOVE SEASONAL NORMS.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
DETAILS OF THE EXTENDED FORECAST WILL BE HIGHLY DEPENDENT ON THE
POTENTIALLY STALLED FRONT ACROSS THE AREA THROUGH AT LEAST THE
MID WEEK PERIOD. WITH THE FRONT LIKELY LINGERING IN THE
VICINITY BEFORE DISSIPATING...WHILE UPPER RIDGING RETREATS
SLIGHTLY TO THE WEST...A MORE UNSETTLED PATTERN COULD PREVAIL.
WILL THUS MAINTAIN RAIN CHANCES GENERALLY IN THE 20 TO 30 PERCENT
RANGE TUESDAY THROUGH THURSDAY...HIGHEST DURING THE CLIMATOLOGICALLY
FAVORED AFTERNOON/EVENING PERIODS. TEMPERATURES ARE EXPECTED TO
RUN NEAR TO SLIGHTLY ABOVE NORMAL DURING THIS TIME.

ANY TROPICAL SYSTEM FROM THE ATLANTIC IS FORECAST TO BE FAR TO THE
SOUTH OF THE LOCAL AREA BY LATE IN THE WEEK.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
THUNDERSTORMS WILL IMPACT KSAV BY 02Z AND THUNDERSTORM OUTFLOW
WILL IMPACT KCHS BY THAT TIME. OVERNIGHT...LOW LEVEL MOISTURE
COULD SUPPORT A PERIOD OF MVFR OR LOWER VISIBILITY AT BOTH SITES.
CBS SHOULD REDEVELOP SATURDAY AFTERNOON.

EXTENDED AVIATION OUTLOOK...SCATTERED AFTERNOON/EVENING SHOWERS AND
THUNDERSTORMS MAY BRIEFLY REDUCE VSBYS AND/OR CIGS THROUGH THE
PERIOD.

&&

.MARINE...
THUNDERSTORM OUTFLOW WILL PRODUCE SHIFTING WINDS AND WILL ALTER
THE PRESSURE PATTERN ACROSS NEARSHORE WATERS THIS EVENING. THEN...
EXPECT SOUTH TO SOUTHWEST WINDS LESS THAN 15 KT OVERNIGHT AS WEAK
HIGH PRESSURE IN THE WESTERN ATLANTIC MOVES LITTLE. 2-3 FT
SEAS WILL PREVAIL...DOMINATED BY A 7-9 SECOND SE SWELL.

SATURDAY THROUGH WEDNESDAY...THE COASTAL WATERS WILL REMAIN ON
THE WEST AND NW PERIPHERY OF THE SUB TROPICAL ATLANTIC RIDGE
THROUGH THE WEEKEND...RESULTING IN SOUTH TO SW WINDS AT NO MORE
THAN 10 OR 15 KT. EVEN WITH A LITTLE SE SWELL...COMBINED SEAS WILL
HOLD AT 3 FT OR LESS.

A COLD FRONT WILL THEN APPROACH FROM THE NW EARLY NEXT WEEK...AND
LATEST INDICATIONS ARE THAT IT WILL STALL OUT IN OR NEAR THE COASTAL
WATERS. WE/LL STAY MORE WITH CLIMATOLOGY WHICH SUGGESTS THAT THE
FRONT DOESN/T GET THIS FAR SOUTH AND MAKE ADJUSTMENTS IF NECESSARY
IN LATER FORECASTS. EITHER WAY...CONDITIONS LOOK TO REMAIN BELOW AND
SCA CONDITIONS THROUGH MID WEEK.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 19, 3:43 AM EDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
343 AM EDT FRI AUG 19 2011

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-200745-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
343 AM EDT FRI AUG 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 19, 5:59 PM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
559 PM EDT FRI AUG 19 2011

GAZ088-100-101-SCZ042-192230-
BULLOCH-EFFINGHAM-HAMPTON-SCREVEN-
559 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM AND HAMPTON COUNTIES THROUGH 630 PM EDT...

AT 556 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST
OF WHITE HILL TO PLANTATION AIRPARK...MOVING SOUTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...HUNTERS...KILDARE...NEWINGTON...OLIVER AND SHIRLEY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3262 8125 3244 8160 3266 8173 3279 8150
TIME...MOT...LOC 2200Z 330DEG 15KT 3271 8148 3263 8161

33
Special weather statement, Aug 19, 6:28 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
628 PM EDT FRI AUG 19 2011

GAZ088-100-101-SCZ042-047-192300-
BULLOCH-EFFINGHAM-HAMPTON-INLAND JASPER-SCREVEN-
628 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...BULLOCH...
EFFINGHAM...HAMPTON AND JASPER COUNTIES THROUGH 700 PM EDT...

AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SHIRLEY TO
HALCYONDALE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CLYO...EGYPT...KILDARE...NEWINGTON...OLIVER...SHAWNEE...GARNETT...
PINELAND...ROBERTVILLE...SCOTIA...SHIRLEY AND TARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3256 8105 3229 8150 3255 8168 3279 8131
TIME...MOT...LOC 2228Z 325DEG 12KT 3269 8138 3253 8160

33
Special weather statement, Aug 19, 6:46 PM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
646 PM EDT FRI AUG 19 2011

SCZ043-044-192315-
DORCHESTER-INLAND COLLETON-
646 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 715 PM EDT...

AT 645 PM EDT...A STRONG THUNDERSTORMS WAS REPORTED...ALONG A LINE
EXTENDING FROM SIDNEY TO BELLS CROSSROADS...MOVING SOUTHEAST AT 25
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CANADYS...COTTAGEVILLE...DELEMAR CROSSROADS...HENDERSONVILLE...
RITTER...ROUND O...RUFFIN AND WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3284 8027 3286 8040 3284 8039 3280 8042
      3270 8078 3298 8099 3312 8052 3285 8023
TIME...MOT...LOC 2246Z 320DEG 20KT 3304 8055 3294 8087

33
Special weather statement, Aug 19, 6:59 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
659 PM EDT FRI AUG 19 2011

GAZ099>101-114>116-192330-
BULLOCH-CANDLER-EFFINGHAM-EVANS-INLAND BRYAN-TATTNALL-
659 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH...CANDLER...EFFINGHAM...BRYAN AND JASPER COUNTIES THROUGH 730
PM EDT...

AT 657 PM EDT...A STRONG THUNDERSTORMS WAS REPORTED...ALONG A LINE
EXTENDING FROM OAKY TO COLLINS...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BELLVILLE...BLITCHTON...BROOKLET...CLAXTON...CLYO...COBBTOWN...
COLLINS...DAISY...DENMARK...EBENEZER...EGYPT...GEORGIA SOUTHERN...
GLENNVILLE...GORDONIA ALTAMAHA STATE PARK...GROVELAND...GUYTON...
HAGAN...KILDARE...LANIER...LEEFIELD...MANASSAS...MARLOW...MENDES...
MIDWAY...NEVILS...PEMBROKE...PINEORA...REGISTER...REIDSVILLE...
RINCON...SHAWNEE...SPRINGFIELD...STILLWELL AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3251 8160 3249 8155 3252 8152 3260 8139
      3256 8134 3256 8129 3246 8119 3242 8120
      3235 8115 3234 8113 3231 8112 3205 8165
      3209 8171 3197 8188 3194 8188 3186 8205
      3226 8222
TIME...MOT...LOC 2259Z 334DEG 12KT 3255 8134 3220 8213

33
Special weather statement, Aug 19, 7:29 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
729 PM EDT FRI AUG 19 2011

GAZ100-101-115-116-200000-
BULLOCH-EFFINGHAM-EVANS-INLAND BRYAN-
729 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH...
EFFINGHAM AND BRYAN COUNTIES THROUGH 800 PM EDT...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM TUSCULUM TO
EDNA...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...BLITCHTON...CLAXTON...DAISY...DENMARK...EDEN...ELLABELL...
GROVELAND...GUYTON...LANIER...MARLOW...MELDRIM...NEVILS...PEMBROKE...
PINEORA AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3226 8199 3245 8139 3223 8120 3216 8130
      3206 8167 3209 8171 3205 8176 3205 8181
TIME...MOT...LOC 2329Z 325DEG 12KT 3235 8143 3224 8188

33
Special weather statement, Aug 19, 8:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
847 PM EDT FRI AUG 19 2011

GAZ099-114-115-200115-
CANDLER-EVANS-TATTNALL-
847 PM EDT FRI AUG 19 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS AND
CANDLER COUNTIES THROUGH 915 PM EDT...

AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLINS...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELLVILLE...CLAXTON...COBBTOWN...COLLINS...GORDONIA ALTAMAHA STATE
PARK...HAGAN...MANASSAS AND REIDSVILLE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3224 8188 3207 8193 3195 8219 3199 8222
      3218 8219 3223 8222 3234 8224 3236 8225
TIME...MOT...LOC 0047Z 301DEG 12KT 3222 8214

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 1:53 PM EDTSpecial Weather StatementCHSCandler, Jenkins37 min
Aug 20, 3:04 PM EDTSpecial Weather StatementCHSBulloch26 min
Aug 20, 3:21 PM EDTSpecial Weather StatementCHSBulloch24 min
Aug 20, 3:58 PM EDTSpecial Weather StatementCHSEffingham32 min
Aug 20, 4:15 PM EDTSevere Thunderstorm WarningCHSEffingham40 min
Aug 20, 2:45 PM EDTSpecial Weather StatementCHSAllendale45 min
Aug 20, 2:52 PM EDTSpecial Weather StatementCHSBerkeley38 min
Aug 20, 3:29 PM EDTSpecial Weather StatementCHSBerkeley31 min
Aug 20, 4:03 PM EDTSpecial Weather StatementCHSBerkeley27 min
Aug 20, 4:25 PM EDTSpecial Weather StatementCHSBerkeley35 min
Aug 20, 4:30 PM EDTSpecial Weather StatementCHSJasper30 min
Aug 20, 4:40 PM EDTSpecial Weather StatementCHSDorchester50 min
Aug 20, 4:59 PM EDTSpecial Weather StatementCHSJasper31 min
Aug 20, 5:05 PM EDTSpecial Weather StatementCHSDorchester25 min
Aug 20, 5:25 PM EDTSevere Thunderstorm WarningCHSDorchester43 min
Aug 20, 5:49 PM EDTSpecial Weather StatementCHSDorchester26 min
Aug 20, 5:59 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester26 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.